Lipodystrophy

Lipodystrophy

When I was diagnosed with AIDS last year (July '17) I weighed 150 lbs. Since then I have gained almost 50 lbs. I watched a video on Poz.com about lipodystrophy and I'm wondering if that is what is happening with me.

I have other health issues which keeps me from serious exercise but I do walk 6-10 miles a day for several months and still have not been able to lose more than 6 lbs. I have even improved my diet to add more protein and cut down on carbs and sugars.

Shortly after I began seeing my ID… read more

A myHIVteam Member said:

As a 42 year old male and a 22 year survior of hiv/aids. My tcells have been as low as 4. I still have to take 7 hiv related meds daily on top of my other meds. Since switching from truvada to descoy, ive really notice more weight gain.

edited, originally posted 9 months ago
A myHIVteam Member said:

When I first started my HIV medicine I weighted about 170 lbs. At 5'9" I looked pretty good. After started meds and anti depressants, I'm up to 235 +/-. I've maintained that weight for years. I used to walk a minimum of 5 miles a day, now just outside to the barn to feed horses. I want to start exercising again but lack motivation. If I can get below 200 lbs, I'd be happy. All I get from doctor is be happy. I wished I could find a group for walking, I'm not a gym goer.

posted over 1 year ago
A myHIVteam Member said:

I am really glad I joined this group. I have learned so much more about HIV (which I have) and how to cope with its and its gremlins not to mention the side effects of THE MEDICATION. Thanks to everyone!

posted over 1 year ago
A myHIVteam Member said:

Wow...I had a major issue with weight gain. And belly fat. Here I thought I could eat whatever I wanted...yippy ...and so I did.
WRONG !!!!
Over the years I went up to 325 lbs. I was obese. and all around my belly.
I developed type 2 diabetes..for which I was taking up to 60 units a day of insulin and as well Metformin (anyone with diabetes will know what that is). High blood pressure, high cholesterol, arthritis in my knees and ankles. Couldn't walk long distances... some days the pain was unbearable...

So my Doc suggest having my tubes tied...LOL. In other words Bariatric By-pass Surgery.....So I did....on May 1st. the surgery was successful only two days in the hospital.
To date I have lost....tah... dah a little drum roll please.. (a little dramatic effect..LOL) 115 lbs ..I now weigh 210

I feel great. I eat great ( pretty much a vegetarian now) . I also stay away from carbs/gluten no more bread, pasta and rice. My diabetes is good and I have been taken off insulin. My High blood pressure is good and have been taken off the meds for that. My Arthritis is gone and no more pain... and I can walk for Kilo/miles and Kilo/miles and I do for exercise...I also feel my health is better and will help my HIV.
I am even getting cruised/looks from some men...even some young ones...boy does that help in the self-esteem department...

so that's my take on the belly fat issue..if anyone else has had a similar story...write me...love to hear.
good health and big hugs
Jeffrey

edited, originally posted about 2 years ago
A myHIVteam Member said:

I was in a research program that they were testing at that time to see what HIV meds were causing people to get Lipodystophy and it was a blind study but I knew what med I was on because of the side effects I had. We took like 5 different medications with 1 of them being either the real medication or it was a place po. Of course I knew mine was the real med from the side effects and the nurse in charge knew as well. Anyway by the end of the first year of the study I had gotten the Lipodystorphy big time. I had gained 25 lbs and of course I lost a lot of fat in my arms, legs, butt area and built up fat in my stomach and in the back of my neck. I still have that problem even though I am not on that med that started it. They had a medication come out that was suppose to help to stop the lipodystophy but I had tried it and only made it one week before I had to stop taking it because it caused a serious rash around my entire neck and down my upper part of my chest. So I have no idea if that med really worked or not. Anyways, I have now gained 50 lbs since I first started taking hiv meds and now matter what I try I cant seem to get rid of it. But because of other medical problems I have I am not able to exercise like most would in times like this. I just have to try and deal with it the best I can.

posted 5 months ago
Browse more questions and answers
Continue with Facebook
Sign up with your email
Already a Member? Log in